Cognitive decline

It’s becoming more and more apparent that my verbal communication skills are in decline.
I’m having serious word finding difficulties and I can no longer express myself verbally like I used to.
Yes It has to be the mood stabilizers I’m on, either Depakote or more accurately Lamictal.
I had serious memory issues when I was on higher doses of Lamictal.
My written communication skills are ok but I’ve took a hit in this area too a bit.
I don’t know what to do as I’m on the lowest dose of Lamictal.

But I have to let my doctor know.
Even my brother is noticing this about me.
I’m having a hard time stringing simple sentences together.

10 Likes

That sucks. I have similar issues and it’s very scary. It’s good you’re going to talk to your dr about it

1 Like

I’m sorry @ZmaGal

1 Like

@Wave, you had turbulent period…
First change of mood stab. Put you in state of mania. You wanted change, but I must say, in your years it’s difficult to change anything.
You had covid and your father is old, and have abusive brother, so your future is not predictable…
You struggle with weight.
All of that must bring some stress.
Try to think more day by day, not making some big plans, and see how it would go…
I’m straight with you, you know I don’t dissrespect you by saying all this without winding… :slightly_smiling_face:

1 Like

When I was on clozapine it got really bad. I would lose my way in the middle of sentences and it was just a mess. That has gone away now that i’m on invega but now I have issues with listening sometimes. People will talk but the words they say don’t register meaning in my mind. Not good.

1 Like

Thanks @anon42606141
I respect your advice but in this case I am certain it’s either the Depakote or Lamictal that’s turning me into a “dummy”

I keep searching for the right words to say.

I’m having a really hard time, more than usual.

It’s more than stress.

1 Like

I’m sorry you’re dealing with that, Wave. I have similar issues. Verbal communication is tough for me. I forget basic words, I get lost with my train of thought, and I just randomly pause mid-sentence, way too often.

Written communication is easier, but I have to Google a lot of words, nowadays, Cause I forget what words mean, words I used to use all the time.

I have this issue, too.

So, I have trouble saying what I want to say AND I can’t understand what other people are saying, very well. Especially in loud environments, even though my hearing is technically still OK (I had it tested).

3 Likes

I’m sorry @crazydiamond444 and @Blossom

In your case @Blossom is it the meds causing you cognitive issues?

1 Like

Partly. I noticed pretty significant cognitive decline after my break in 2019.

And I am now taking Seroquel (with Latuda and Lithium), which has made my memory much, much worse. My husband will tell me the same thing 20 different times, but to me, it’s like I’ve never heard it before.

Sometimes, that causes some pretty awful embarrassment. For example, my dad’s business friend died… and I totally forgot. He mentioned it one day, and I was shocked, cause I thought it was the first I’d heard it and I assumed it just happened… but apparently not. So, I looked insensitive and stupid.

2 Likes

My cognition is better than my negative symptoms.

Yeah I’m sorry this is happening to you.
My cognition got worse after a couple of psychotic breaks in 2016 but it’s gotten worse ever since being put on Lamictal.
I have got to do something about this.
I’ve turned into an idiot!

1 Like

@Wave Do you still have anger issues? I still have some on 5mg but I am not going back to 6mg

1 Like

Its good that you silenced yourself to not get suspended. I wish I can do that :laughing:

1 Like
1 Like

I was in a foul mood the other day because of my brother.
It affected my moods @Aziz

1 Like

Yes thanks @firemonkey
I’m 99% certain it’s the Lamictal.

1 Like

I understand. My brothers get me mad too. But for me before sz I used to ignore them and ignore ppl who try to get me mad, now I just can’t help it, I lose control over myself and rage. Its much worse off meds. Honestly I am jealous of ppl who can control their emotions and stay trouble free.

1 Like

My cognition was really bad when I tried lithium supplements. Maybe yea its your mood stabilizer. Better ask your Dr.

1 Like

Thanks @Aziz 1515

1 Like

Are you practicing your conversation skills enough? If you don’t use it, you lose it.

3 Likes